Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 5, 2012, 10:14 PM CDT for Fannin County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 5, 2012, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 165 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS84 KFWD 060314 SPSFWD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1014 PM CDT SUN AUG 5 2012 TXZ094-060345- FANNIN TX- 1014 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... FANNIN COUNTY AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY AND BONHAM STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3349 9600 3356 9626 3383 9613 3377 9592 TIME...MOT...LOC 0314Z 017DEG 10KT 3371 9606 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:54 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 5, 7:54 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 754 PM CDT SUN AUG 5 2012 .UPDATE... UPDATED THE FORECAST TO EXPIRE THE HEAT ADVISORY FOR ALL BUT THE SOUTHEAST COUNTIES. ISOLATED THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON AND EVENING...MAINLY IN THE EASTERN AREAS OF THE CWA. A FEW STORMS HAVE BRIEFLY PULSED UP IN STRENGTH...BUT SEVERE WEATHER IS NOT ANTICIPATED. 85/NH && .AVIATION... WILL PREVAIL VFR AT ALL TAF SITES. A COUPLE STORMS HAVE DEVELOPED OVER SOUTHERN DALLAS AND KAUFMAN COUNTIES AND THUS WILL INCLUDE VCTS AS KGKY THROUGH 1Z/8PM...BUT WILL LEAVE MENTION OUT ELSEWHERE WHERE CU FIELD LOOKS LESS IMPRESSIVE. WILL CONTINUE TO MONITOR RADAR TRENDS. OTHERWISE EXPECT LIGHT SOUTHEAST WINDS THIS EVENING...VEERING TO THE SOUTHWEST OVERNIGHT AND TOMORROW MORNING. WEAK FRONTAL BOUNDARY WILL STALL AROUND THE AREA...BUT REGARDLESS OF WIND DIRECTION SPEEDS WILL BE LIGHT. THERE IS A THREAT FOR ISOLATED CONVECTION AGAIN LATE MONDAY AFTERNOON...BUT CHANCE IS TOO LOW TO MENTION AT THIS TIME. && .PREV DISCUSSION... /ISSUED 334 PM CDT SUN AUG 5 2012/ THE UPPER HIGH THAT HAS GIVEN NORTH TEXAS THE SIZZLING TEMPERATURES THE PAST WEEK CONTINUES RETROGRADING WEST TOWARD COLORADO AND NEW MEXICO THIS AFTERNOON. THIS IS IN RESPONSE TO A VIGOROUS TROUGH MOVING THROUGH THE GREAT LAKES AND OHIO VALLEY. A COLD FRONT CONTINUES TO MOVE SOUTH VERY SLOWLY NEAR THE RED RIVER VALLEY AND A FEW STRONG TO MARGINALLY SEVERE STORMS WITH GUSTY DOWNBURST WINDS AND FREQUENT LIGHTNING ARE EXPECTED BY THIS EVENING NORTH OF INTERSTATE 20. WE HAVE RAISED TO CHANCE POPS A FEW AREAS...BUT IT WILL REMAIN HIT AND MISS WITH NOT EVERYONE SEEING THE RAINFALL. MEANWHILE...OUTFLOW BOUNDARY OVER SOUTHEAST TEXAS CONTINUES TO SURGE NORTH TOWARD AREAS SOUTH OF A LAMPASAS...MEXIA...CENTERVILLE LINE. MORE MID LEVEL DRY AIR AND STEEP LAPSE RATES EXIST NEAR THE FRONT TO THE NORTH...THUS THE STRONGER ACTIVITY IS EXPECTED ACROSS THE RED RIVER. A MORE MOIST ADIABATIC...TROPICAL AIRMASS EXISTS FURTHER SOUTH. THIS AREA IS NOT EXPECTED TO BE UNDER THE GUN AS MUCH WITH REGARD TO THE VERY GUSTY DOWNBURST WINDS AS FURTHER NORTH WOULD BE. WE EXPECT THE COLD FRONT WILL EVENTUALLY SHIFT SOUTH ACROSS THE I-20 CORRIDOR AND THE METROPLEX BY DAYBREAK MONDAY MORNING DUE TO INFLUENCES OF STORM OUTFLOW. IF COVERAGE OF STORMS DOES NOT OCCUR AS EXPECTED...THEN THIS BOUNDARY WOULD REMAIN FURTHER NORTH MOST LIKELY. NEVERTHELESS...THE FRONT AND THE PERSISTENT AND DIFFLUENT NORTH FLOW ALOFT WILL MAINTAIN OFF AND ON RAIN CHANCES THROUGH AT LEAST MID-LATE WEEK. ANOTHER WEAK FRONT IS EXPECTED TO MOVE SOUTH INTO THE AREA BY LATE THURSDAY OR FRIDAY AND COULD SERVE AS MORE FOCUS FOR AT LEAST DIURNAL SHOWER AND THUNDERSTORM ACTIVITY. FOR NOW...WE WILL WAIT TO SEE WHAT OUR MOISTURE WILL BE LATE WEEK BEFORE ENTERING RAIN CHANCES FOR LATE WEEK. THE HEAT ADVISORY HAS BEEN EXTENDED FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...CORSICANA... CAMERON LINE THROUGH 8 PM TUESDAY. THIS AREA WILL SEE THE HIGHEST DEW PTS AND HUMIDITY WITH HIGHS RIGHT AROUND A 100 DEGREES AND HEAT INDICES AS HIGH AT 106 DEGREES. IT DOES APPEAR THE UPPER HIGH EXPANDS BACK EAST BY NEXT WEEKEND WITH POSSIBLY HOTTER TEMPERATURES RETURNING BACK TO THE AREA. TROPICAL STORM ERNESTO WILL CONTINUE A WEST TRACK INTO MEXICO AND IS CURRENTLY NOT EXPECTED TO AFFECT THE AREA. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 101 79 103 79 / 20 20 20 20 20 WACO, TX 77 102 77 102 78 / 20 20 20 20 10 PARIS, TX 75 98 73 100 74 / 20 20 20 20 10 DENTON, TX 76 101 76 103 77 / 20 20 20 20 20 MCKINNEY, TX 75 99 76 102 75 / 20 20 20 20 20 DALLAS, TX 80 100 80 102 80 / 20 20 20 20 20 TERRELL, TX 78 100 75 101 77 / 20 20 20 20 20 CORSICANA, TX 78 100 77 101 77 / 20 20 20 20 10 TEMPLE, TX 75 100 74 102 76 / 20 20 20 20 20 MINERAL WELLS, TX 76 101 73 102 77 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ092>095-103>106- 118>121-133-134-145-159. HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135- 146>148-160>162-174-175. && 85/85
Hazardous weather outlook, Aug 5, 8:06 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 806 PM CDT SUN AUG 5 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 806 PM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A HEAT ADVISORY REMAINS IN EFFECT GENERALLY ALONG AND EAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. THERE IS A CHANCE OF THUNDERSTORMS INTO THIS EVENING ALONG AND SOUTH OF A KILLEEN TO MARLIN AND CENTERVILLE LINE. THIS EVENING AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A CANTON TO DFW AND DECATUR LINE. AN ISOLATED STRONG STORM THIS EVENING OR TONIGHT COULD PRODUCE GUSTY WINDS AND/OR CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS MONDAY THROUGH WEDNESDAY. GUSTY WINDS WILL BE THE MAIN THREAT. A HEAT ADVISORY WILL BE IN EFFECT THROUGH 8 PM TUESDAY EVENING FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 8:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT SUN AUG 5 2012
TXZ106-107-060230-
DELTA TX-HOPKINS TX-
857 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
NORTHERN HOPKINS COUNTY
AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
SOUTHWEST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3314 9531 3320 9586 3346 9586 3346 9582
3349 9578 3347 9568 3348 9560 3347 9559
3344 9552 3346 9549 3340 9539 3338 9530
TIME...MOT...LOC 0157Z 047DEG 8KT 3335 9549
DUNNSpecial weather statement, Aug 5, 9:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT SUN AUG 5 2012
TXZ105-106-060300-
DELTA TX-HUNT TX-
936 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HUNT COUNTY
WESTERN DELTA COUNTY
AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF COMMERCE...MOVING SOUTHWEST
AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMMERCE...COOPER AND WOLFE
CITY.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3347 9567 3343 9562 3325 9579 3322 9586
3318 9586 3315 9589 3334 9612 3339 9604
3341 9586 3346 9586 3346 9582 3349 9578
TIME...MOT...LOC 0236Z 047DEG 8KT 3343 9577
DUNNSpecial weather statement, Aug 5, 10:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1014 PM CDT SUN AUG 5 2012 TXZ094-060345- FANNIN TX- 1014 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... FANNIN COUNTY AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY AND BONHAM STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3349 9600 3356 9626 3383 9613 3377 9592 TIME...MOT...LOC 0314Z 017DEG 10KT 3371 9606
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM CDT | Special Weather Statement | FWD | Delta | 33 min |
| Aug 5, 9:36 PM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 3:27 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Aug 6, 3:53 PM CDT | Special Weather Statement | FWD | Collin | 22 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 4:33 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Aug 6, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 39 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 48 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 6, 5:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Aug 6, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 34 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 42 min |
| Aug 6, 6:30 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Aug 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 29 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.